Alert archive / Colorado / River Flood Warnings in 2010

River Flood Warning 3, NWS Pueblo, CO

June 8, 2010Pueblo County, Colorado

NWS Pueblo, CO issued this river flood warning at Jun 8, 2010, 1:15 PM MDT for Pueblo County, Colorado. It took effect at Jun 9, 2010, 12:00 AM MDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2010, 1:15 PM MDT (19:15 UTC)
In effect from
Jun 9, 2010, 12:00 AM MDT
Expired
Jun 9, 2010, 8:18 PM MDT
In force
20 hr
Issued by
NWS Pueblo, CO
Flood severity
Minor

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Avondale (ADLC2).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07109500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WGUS45 KPUB 081915
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
115 PM MDT TUE JUN 8 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY.

.SNOW MELT ACROSS THE HIGH COUNTRY HAS KEPT RIVER FLOWS HIGH AND FAST
ALONG THE ARKANSAS RIVER FROM ITS HEADWATERS AT LEADVILLE TO AVONDALE. 
THE CURRENT FORECAST IS FOR THE RIVER LEVEL AT AVONDALE TO INCREASE TO 
ITS FLOOD STAGE OF 7.0 FEET THIS EVENING AND REMAIN THERE UNTIL NOON FRIDAY. 

A CHANGE IN THE PACE OF SNOW MELT AND ADDITIONAL WATER ENTERING THE 
RIVER MAY RESULT IN CHANGES IN EXPECTATIONS ON THE RIVER LEVEL.

MINOR OVERBANK FLOODING ALONG LOW LYING AREAS OF THE RIVER AT AVONDALE
WILL CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

&&

COC101-090715-
/O.NEW.KPUB.FL.W.0003.100609T0600Z-100611T0000Z/
/ADLC2.1.ER.100609T0600Z.100609T0600Z.100610T1200Z.UU/
115 PM MDT TUE JUN 8 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER NEAR AVONDALE.
* FROM LATE TONIGHT TO THURSDAY EVENING.
* AT 12:15 PM TUESDAY THE STAGE WAS 6.9 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TONIGHT.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  7.8 FEET ON APRIL 24 1942.

$$
4 follow-up statements
133 
WGUS85 KPUB 090126
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT TUE JUN 8 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. 

.HIGH AND RAPID RIVER FLOWS CONTINUE ALONG THE ARKANSAS RIVER FROM 
ITS HEADWATERS IN LEADVILLE TO PORTLAND. THE CURRENT FORECAST IS FOR
THE RIVER LEVEL AT CANON CITY TO REMAIN ABOVE ITS FLOOD STAGE OF 9.0
FEET UNTIL AT LEAST MID DAY THURSDAY. 

A CHANGE IN THE PACE OF SNOW MELT AND ADDITIONAL WATER ENTERING THE 
RIVER MAY RESULT IN LATER CHANGES IN EXPECTATIONS ON THE RIVERS FALL.

MINOR OVERBANK FLOODING ALONG LOW LYING AREAS OF THE RIVER AT CANON 
CITY WILL CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. 

.SNOW MELT IN THE HIGH COUNTRY HAS ALSO PROMPTED STORAGE RELEASES AT 
THE PUEBLO RESERVOIR...RESULTING IN RISING RIVER LEVELS IN FROM JUST
BELOW THE DAM TO THE AVONDALE AREA. THE CURRENT FORECAST IS FOR THE 
RIVER LEVEL AT AVONDALE TO REMAIN AT ITS FLOOD STAGE OF 7.0 FEET THIS 
EVENING AND REMAIN THERE UNTIL NOON THURSDAY. 

CHANGES IN THE DAM RELEASE MAY ALSO RESULT IN CHANGES IN EXPECTATIONS 
ON THE RIVER LEVEL AT AVONDALE.

CONSIDERABLE AGRICULTURAL FLOODING OCCURS AT FLOOD STAGE 7.0 FEET...
AND IS EXPECTED TO CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD 
STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

&&

COC043-091326-
/O.EXT.KPUB.FL.W.0002.000000T0000Z-100611T0000Z/
/CNCC2.1.SM.100606T0845Z.100608T0000Z.100610T1200Z.UU/
726 PM MDT TUE JUN 8 2010

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* AT  6:15 PM TUESDAY THE STAGE WAS 9.7 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MIDMORNING THURSDAY.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.8 FEET ON JUNE 21 1997.

$$

COC101-091326-
/O.CON.KPUB.FL.W.0003.100609T0600Z-100611T0000Z/
/ADLC2.1.ER.100609T0600Z.100609T0600Z.100610T1200Z.UU/
726 PM MDT TUE JUN 8 2010

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* FROM LATE TONIGHT TO THURSDAY EVENING.
* AT  6:15 PM TUESDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TONIGHT.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  7.8 FEET ON APRIL 24 1942.

$$
846 
WGUS85 KPUB 091406
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
806 AM MDT WED JUN 9 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. 

.HIGH AND RAPID RIVER FLOWS CONTINUE ALONG THE ARKANSAS RIVER FROM 
ITS HEADWATERS IN LEADVILLE TO PORTLAND. THE CURRENT FORECAST IS FOR
THE RIVER LEVEL AT CANON CITY TO REMAIN ABOVE ITS FLOOD STAGE OF 9.0
FEET UNTIL 1 AM ON THURSDAY.

A CHANGE IN THE PACE OF SNOW MELT AND ADDITIONAL WATER ENTERING THE 
RIVER MAY RESULT IN LATER CHANGES IN EXPECTATIONS ON THE RIVERS FALL.

MINOR OVERBANK FLOODING ALONG LOW LYING AREAS OF THE RIVER AT CANON 
CITY WILL CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY.

.SNOW MELT IN THE HIGH COUNTRY HAS ALSO PROMPTED STORAGE RELEASES AT 
THE PUEBLO RESERVOIR...RESULTING IN RISING RIVER LEVELS IN FROM JUST
BELOW THE DAM TO THE AVONDALE AREA. THE CURRENT FORECAST IS FOR THE 
RIVER LEVEL AT AVONDALE TO REMAIN AT ITS FLOOD STAGE OF 7.0 FEET TODAY 
AND REMAIN THERE UNTIL 7 AM ON THURSDAY. 

CHANGES IN THE DAM RELEASE MAY ALSO RESULT IN CHANGES IN EXPECTATIONS 
ON THE RIVER LEVEL AT AVONDALE.

CONSIDERABLE AGRICULTURAL FLOODING OCCURS AT FLOOD STAGE 7.0 FEET...
AND IS EXPECTED TO CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD 
STAGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

&&

COC043-100206-
/O.EXT.KPUB.FL.W.0002.000000T0000Z-100610T1800Z/
/CNCC2.1.SM.100606T0845Z.100608T0000Z.100610T0600Z.UU/
806 AM MDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* AT  7:15 AM WEDNESDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.2 FEET ON JUNE 2 1994.

$$

COC101-100205-
/O.CON.KPUB.FL.W.0003.000000T0000Z-100611T0000Z/
/ADLC2.1.ER.000000T0000Z.100609T0500Z.100610T1200Z.UU/
806 AM MDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* AT  7:15 AM WEDNESDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MIDMORNING TOMORROW.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  7.8 FEET ON APRIL 24 1942.

$$
923 
WGUS85 KPUB 091913
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
113 PM MDT WED JUN 9 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. 

 .HIGH AND RAPID RIVER FLOWS CONTINUE ALONG THE ARKANSAS RIVER FROM 
ITS HEADWATERS IN LEADVILLE TO PORTLAND. THE CURRENT FORECAST IS FOR
THE RIVER LEVEL AT CANON CITY TO REMAIN ABOVE ITS FLOOD STAGE OF 9.0
FEET UNTIL THURSDAY AFTERNOON. 

A CHANGE IN THE PACE OF SNOW MELT AND ADDITIONAL WATER ENTERING THE 
RIVER MAY RESULT IN LATER CHANGES IN EXPECTATIONS ON THE RIVERS FALL.

MINOR OVERBANK FLOODING ALONG LOW LYING AREAS OF THE RIVER AT CANON 
CITY WILL CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY.

.SNOW MELT IN THE HIGH COUNTRY HAS ALSO PROMPTED STORAGE RELEASES AT 
THE PUEBLO RESERVOIR...RESULTING IN RISING RIVER LEVELS FROM JUST
BELOW THE DAM TO THE AVONDALE AREA. THE CURRENT FORECAST IS FOR THE 
RIVER LEVEL AT AVONDALE TO FALL BELOW ITS FLOOD STAGE OF 7.0 FEET THIS 
AFTERNOON. 

CHANGES IN THE DAM RELEASE MAY ALSO RESULT IN CHANGES IN EXPECTATIONS 
ON THE RIVER LEVEL AT AVONDALE.

CONSIDERABLE AGRICULTURAL FLOODING OCCURS AT FLOOD STAGE 7.0 FEET...
AND IS EXPECTED TO CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD 
STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

&&

COC043-100713-
/O.EXT.KPUB.FL.W.0002.000000T0000Z-100611T0600Z/
/CNCC2.1.SM.100606T0845Z.100608T0000Z.100610T1800Z.UU/
113 PM MDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* AT 12:31 PM WEDNESDAY THE STAGE WAS 9.3 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THURSDAY AFTERNOON.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.2 FEET ON JUNE 2 1994.

$$

COC101-100626-
/O.EXT.KPUB.FL.W.0003.000000T0000Z-100610T0626Z/
/ADLC2.1.ER.000000T0000Z.100609T0500Z.100609T1826Z.UU/
113 PM MDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* AT 12:15 PM WEDNESDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE  
  THIS AFTERNOON.
* IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS 
  NEAR AVONDALE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  7.8 FEET ON APRIL 24 1942.

$$
669 
WGUS85 KPUB 100218
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
818 PM MDT WED JUN 9 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY.

.THE ARKANSAS RIVER NEAR AVONDALE HAS FALLEN BELOW FLOOD STAGE...BUT 
IT WILL REMAIN NEAR BANKFULL INTO THE WEEKEND.  THE HIGH FLOW IN THE
RIVER CAN STILL BE DANGEROUS.  USE EXTREME CAUTION WHEN NEAR THE RIVER.
STRONG CURRENT COULD QUICKLY BECOME A SAFETY HAZARD. 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. 

.HIGH AND RAPID RIVER FLOWS CONTINUE ALONG THE ARKANSAS RIVER FROM 
ITS HEADWATERS IN LEADVILLE TO PORTLAND. THE CURRENT FORECAST IS FOR
THE RIVER LEVEL AT CANON CITY TO REMAIN ABOVE ITS FLOOD STAGE OF 9.0
FEET UNTIL LATE THURSDAY AFTERNOON. 

A CHANGE IN THE PACE OF SNOW MELT AND ADDITIONAL WATER ENTERING THE 
RIVER MAY RESULT IN LATER CHANGES IN EXPECTATIONS ON THE RIVERS FALL.

MINOR OVERBANK FLOODING ALONG LOW LYING AREAS OF THE RIVER AT CANON 
CITY WILL CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

&&

COC043-101418-
/O.EXT.KPUB.FL.W.0002.000000T0000Z-100611T1200Z/
/CNCC2.1.SM.100606T0845Z.100608T0000Z.100611T0000Z.UU/
818 PM MDT WED JUN 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* AT  7:15 PM WEDNESDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW EVENING.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.2 FEET ON JUNE 2 1994.

$$

COC101-100248-
/O.CAN.KPUB.FL.W.0003.000000T0000Z-100610T0626Z/
/ADLC2.1.ER.100609T1940Z.100609T0500Z.100609T2100Z.UU/
818 PM MDT WED JUN 9 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* AT  7:15 PM WEDNESDAY THE STAGE WAS 6.4 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:00 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.0 FEET BY 
  MIDMORNING FRIDAY.
* IMPACT...AT 6.5 FEET...THERE IS LIKELY DAMAGE TO IRRIGATION WORKS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  7.8 FEET ON APRIL 24 1942.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 3:30 AM MDT, 9 hours 45 minutes earlier.

Area forecast discussion, Jun 8, 3:30 AM MDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
330 AM MDT TUE JUN 8 2010

.SHORT TERM...
(TODAY AND TONIGHT)

MAIN CONCERN IS THE CHANCE FOR SEVERE WEATHER OVR THE SERN PLAINS.
CURRENTLY A FRONT IS WORKING ITS WAY SOUTHWARD THRU THE SERN PLAINS.
BEHIND THIS FRONT...THE LOW LEVEL WINDS WILL BE EASTERLY AND DEW
POINTS ARE EXPECTED TO BE IN THE 50S ACRS THE SERN PLAINS THIS
AFTERNOON.  BY MID TO LATE AFTERNOON MID LEVEL LAPSE RATES ARE
FORECAST TO RANGE FROM AROUND 5 C/KM OVR EL PASO COUNTY...TO AROUND
8 C/KM OVR THE FAR SE PLAINS AND ALONG THE SRN BORDER. CAPE VALUES
ARE FORECAST TO BE QUITE LOW OVR NRN PORTIONS OF THE SERN
PLAINS...AND BETWEEN 1000 AND 2000 J/KG ALONG THE SRN BORDER AND
ALONG THE SANGRES. 0-6KM BULK SHEARS ARE EXPECTED TO BE 35 TO 50
KTS.  IT LOOKS LIKE THE BEST CHANCES FOR PCPN SHOULD BE ALONG THE
SRN I25 CORRIDOR AND ADJACENT MTS...AND ALONG THE SRN BORDER AREAS
WHERE THE INSTABILITY WL BE GREATEST.  THIS AREA COULD ALSO SEE A
FEW SEVERE STORMS DEVELOP WITH LARGE HAIL BEING THE MAIN THREAT.
TEMPS OVR WRN AREAS TODAY WL BE SIMILAR TO THOSE ON MONDAY.  OVR THE
SERN PLAINS THE AIR BEHIND THE FRONT WL BE COOLER AND TEMPS WL BE
10-15 DEGREES F COOLER THAN TEMPS ON MONDAY.

TONIGHT MOST OF THE PCPN WL LIKELY END BY MIDNIGHT...BUT COULD SEE
SOME LINGERING PCPN OVR THE FAR SERN PLAINS. WITH ALL THE LOW LEVEL
MSTR REMAINING IN PLACE...WL LIKELY SEE SOME LOW CLOUDS AND PATCHY
FOG DEVELOP LATE TONIGHT. /28

.LONG TERM...
(WEDNESDAY THROUGH MONDAY)

...SIGNIFICANT SEVERE WEATHER POSSIBLE WEDNESDAY...
...HOT WITH FIRE WEATHER CONCERNS ON THURSDAY...
...RELIEF BY THE WEEKEND...

MAIN CONCERN IN THE EXTENDED IS POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER ON WEDNESDAY. STORM SYSTEM OVER THE PACNW WILL BEGIN MOVING
INLAND...SPREADING AN AREA OF BROAD DIFFLUENT FLOW OVR THE NRN
ROCKIES AS THE UPPER RIDGE SHIFTS EWD INTO THE NRN PLAINS. LEE
TROUGH WILL STRENGTHEN DURING THE DAY...WITH INCREASED UPSLOPE FLOW
IN THE AFTERNOON. CAP IS PRETTY STRONG...WITH H7 TEMPS OF 14-16 DEG
C PERSISTING OVR THE SRN I-25 CORRIDOR. CONVECTION WILL BE LIMITED
EARLY...BUT BY LATE AFTERNOON COMBO OF UPSLOPE FLOW...WEAK UPPER
FORCING...AND CONVERGENCE ALONG AND N OF A DEVELOPING WARM FRONT
SHOULD BE ENOUGH TO INITIATE ISOLD TO SCT CONVECTION OVR SERN CO.
THERE ARE CURRENTLY TWO LOCAL AREAS OF HEIGHTENED THREAT: AREA N AND
E OF A LINE ROUGHLY FROM KLHX TO KSPD...FROM APPROX 22Z-04Z...AND A
MORE LIMITED THREAT OVR THE PALMER DVD FROM ROUGHLY 23Z-02Z. BUFKIT
SOUNDINGS FOR KCOS INDICATE CAPE 2-3000...HELICITIES 1-200...AND
HODOGRAPHS FAVORABLE FOR THE DEVELOPMENT OF TORNADIC SUPERCELLS.
KLAA SOUNDINGS ARE EVEN MORE IMPRESSIVE...WITH CLASSIC SEVERE SKEW-T
SHOWING CAPES 2500-3500...HELICITIES 2-400...EHI OF 5 PLUS...AND
SWEAT INDEX OF 500. NOT SURPRISINGLY...BOTH REGIONS SHOW BULLSEYES
OF HIGH SIG TOR PARAMETER...WHICH HAS BEEN A STRONG INDICATOR FOR
THE SE PLAINS SO FAR THIS SEASON. THERE IS STILL PLENTY OF TIME FOR
SHIFTS IN THE MODEL FORECASTS...AND CAP POTENTIAL STILL A MAJOR
CAVEAT...BUT THIS IS CERTAINLY ONE OF THE STRONGER SET-UPS FOR SVR
WX THE AREA HAS SEEN THUS FAR THIS SEASON.

THU LOOKS TO BE THE HOTTEST DAY OF THE WEEK...AS MOISTURE IS SWEPT
EWD OF OUR CWA. WHILE NAM INSISTS ON SOME ISOLD CONVECTION LATE IN
THE DAY...HAVE KEPT THE DRY FORECAST INTACT WITH ONLY VIRGA EXPECTED
AT BEST. EXCEPTION MAY BE OVER THE EXTREME ERN ZONES...GENERALLY E
OF HIGHWAY 287...WHERE THE DRYLINE MAY FLIRT WITH THE BORDER
COUNTIES. TEMPS SHOULD NEAR 100 DEG OVER THE LOWER ARK VALLEY WITH
DRY SW WINDS AHEAD OF THE STORM. FIRE WX DANGER WILL AGAIN BE
HIGH...PARTICULARLY OVER THE SAN LUIS VALLEY AND ERN FOOTHILLS.

IN TYPICAL ROCKIES FASHION...THINGS GET EVEN MORE INTERESTING IN
THE FRI-TUE TIME FRAME. STRONG UPPER LOW MOVES INTO THE INTER MTN
WEST AND GRT BASIN ON FRI...AND A COLD FRONT CHARGES SWD THRU THE
NRN ROCKIES BY LATE IN THE DAY. EXPECT A 25-30 DEG SHIFT IN TEMPS
FROM THU-SAT AS THE FRONT MAKES ITS WAY THRU ERN CO SAT MORN. WHILE
ECMWF IS NOT AS AGGRESSIVE WITH THE UPPER LOW...BOTH THE 00Z GFS AND
GLOBAL GEM HAVE A CLOSED LOW OVER THE 4 CORNERS REGION BY SUN
AFTERNOON. H7 TEMPS IN THE GFS FALL TO BELOW ZERO BY MON
MORNING...AS TEMPS GET PROGRESSIVELY LOWER THRU EARLY NEXT WEEK.
WITH SHOWERY WX ACCOMPANYING THE LOW...IF GFS VERIFIES COULD SEE
SOME LIGHT SNOW FOR ELEVS ABOVE AROUND 9K FEET. STAY TUNED...ROSE

&&

.AVIATION...

EXPECT VFR CONDITIONS TODAY AT THE THREE TAF SITES.  COULD SEE SOME
TSTMS IN THE VCNTY OF KCOS AND KPUB THIS AFTERNOON AND EVENING WHICH
COULD CAUSE SOME BRIEF MVFR CONDITIONS.  THEN LATE TONIGHT AT KPUB
AND KCOS...EXPECT IFR CONDITIONS WITH LOW CLOUDS AND REDUCED VSBY IN
FOG. KALS SHOULD REMAIN VFR TONIGHT. /28

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR COZ220-224.

&&

28/44
Hazardous weather outlook, Jun 8, 10:45 AM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1045 AM MDT TUE JUN 8 2010

COZ058>089-093>099-091400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1045 AM MDT TUE JUN 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL PREDOMINANTLY OCCUR OVER
THE HIGHER ELEVATIONS OF SOUTHEAST COLORADO TODAY...MAINLY ABOVE
6000 FEET. THE BEST CHANCE FOR STRONGER STORMS TO OCCUR WILL BE
OVER THE HIGHER ELEVATIONS OF TELLER...CUSTER...FREMONT...
HUERFANO...LAS ANIMAS AND EL PASO COUNTIES. THIS INCLUDES THE
PALMER DIVIDE...THE RATON MESA...AND THE EASTERN SLOPES AND NEARBY
VALLEYS OF THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS AND
THE PIKES PEAK REGION. ONE OR TWO OF THESE STORMS COULD BE SEVERE
AND PRODUCE HAIL UP TO 1.5 INCHES.

WIND SHEAR IS RATHER STRONG...SO STORM ROTATION IS LIKELY TO OCCUR
IN THE MOUNTAINS TODAY. THERE IS A VERY SLIGHT CHANCE OF A TORNADO
OCCURRING ACROSS THE HIGHER TERRAIN TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS MOISTURE INCREASES OVER THE EASTERN PLAINS...THERE WILL BE AN INCREASED
RISK OF SEVERE WEATHER ON WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS
ARE EXPECTED TO DEVELOP BY MID AFTERNOON OVER THE SOUTHERN FRONT
RANGE AND EASTERN MOUNTAINS...WITH STORMS MOVING EASTWARD TO THE
INTERSTATE 25 CORRIDOR AND PLAINS BY LATE AFTERNOON AND EARLY
EVENING. A FEW STORMS MAY BECOME SEVERE...WITH THE THREAT FOR VERY
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE SEVERE
WEATHER THREAT CURRENTLY APPEARS HIGHEST OVER EL PASO COUNTY NORTH
OF HIGHWAY 94...AND OVER THE SOUTHEASTERN PLAINS NORTH OF HIGHWAY
50 AND EAST OF HIGHWAYS 71 AND 109.

THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE OVER SOUTHEASTERN
COLORADO FROM FRIDAY THROUGH THE WEEKEND...AS A STORM SYSTEM MOVES
OUT OF THE PACIFIC NORTHWEST AND INTO THE CENTRAL ROCKIES. AT THIS
TIME...THE SEVER WEATHER THREAT WITH THESE STORMS APPEARS
LIMITED...BUT LOCALLY GUSTY WINDS...FREQUENT LIGHTNING...AND SMALL
HAIL WILL BE POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE AFTER 2 PM ACROSS THE SOUTHERN MOUNTAIN REGIONS ABOVE
6000 FEET...AND ACROSS THE PALMER DIVIDE AND RATON MESA REGIONS.

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:20 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo44 min
Jun 8, 2:55 PM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more24 hr
Jun 8, 2:55 PM MDTRed Flag WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, Huerfano and 5 more29 hr

Nearby

River Flood Warnings in Colorado, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.